What is Piriton Syrup?

Piriton Syrup contains the pharmacy strength antihistamine called Chlorphenamine Maleate. It is used for the relief of common allergies and conditions like:

  • Pollen (Hay Fever)
  • Pets (Cats, Dogs etc)
  • House dust mite
  • Mould spore allergies
  • Food, Medicines, Additives
  • Insect Bites and Stings
  • Itchy Chicken Pox blisters

Individuals who are sensitive to some of the above common allergens will often display some of the following symptoms. These symptoms may develop rapidly or gradually and can often affect eyes, nose and skin:

  • Itchiness
  • Redness
  • Swelling
  • Tenderness
  • Irritation
  • sneezing, or an itchy runny blocked nose

How to take Piriton Syrup?

Adults and children over 12 years: 10ml (two 5ml spoonful) every four to six hours. Maximum twelve 5ml spoonful in 24 hours. In the elderly, this should be reduced to a maximum of six 5ml spoonful in 24 hrs.

Children 6-12 years: 5ml every four to six hours. Maximum six 5ml spoonful in 24 hours.

Children 2 to 5 years: 2.5ml (half a 5ml spoonful) every four to six hours. Maximum six 2.5ml spoonful in 24 hours.

Children (Babies/Infants) 1 to 2 years: 2.5ml (half a 5ml spoonful) twice daily. Maximum dose two 2.5ml spoonful in 24 hours. Not recommended under 1 year old.

Piriton Allergy Syrup contains the following active ingredient: Chlorphenamine maleate 2mg/5ml

Product Warnings

Who should not use Piriton Syrup

This medicine should not be used by the following groups of patients without first seeking medical advice from your GP or our Pharmacist:

  • Allergic to this medicine
  • Very high blood pressure
  • Heart disease
  • Epilepsy
  • Glaucoma
  • Enlarged prostate
  • Liver and or Kidney disease
  • Chronic lung conditions

Piriton syrup is not suitable if you use any of the following medicines without first speaking with your GP or Pharmacist for medical advice:

  • Monoamine Oxidase Inhibitors
  • Phenytoin
  • Medicines to control anxiety

If you have any questions about how this product may interact with your current medicines or conditions please contact us and one of our pharmacists will be more than happy to help.

What side effects could I expect?

Piriton Syrup containing Chlorphenamine is generally well tolerated but the following side effects tend to be the most common:

  • Drowsiness and Sedation
  • Dizziness
  • Headache
  • Blurred Vision
  • Feeling or being sick
  • Dry mouth
  • Fatigue

This list is not exhaustive and for less common side effects please refer to the patient information leaflet.

Driving and using Machinery

This medicine may make you feel sleepy or dizzy, if affected please do not drive or operate machinery

Can I buy Piriton over the counter?

This medicine is available to buy over the counter. You do not need a prescription to buy Piriton Syrup but you will be asked some questions about your medical health when you add it to your basket. Our pharmacist will check your consultation prior to despatch to ensure it is safe and appropriate for you.

Can I use this medicine if I am Pregnant or Breastfeeding?

This medicine is NOT suitable for patients who are pregnant or breastfeeding. Please speak with your pharmacist or GP for further information.

Useful Information

This product is a medicine, and the sales are monitored to ensure the safety of our customers. From time to time we may impose limits on the amounts you may purchase and apply restrictions to the frequency of orders. For helpful advice please read Our Policies in the footer of the site to understand more.

If you are pregnant, trying to become pregnant, or breastfeeding, please speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if his medicine is right for you.

Store all medicines out of sight and reach of children and below 25c in a dry place away from direct sunlight.

Please read the included leaflet carefully before using this product and if you have any questions please contact one of our pharmacists for more information.

Please contact your GP if appropriate regarding this product.

Product Images: Whilst we try to keep our product images up to date we may, particularly for non-branded products ship the same medicine but in different packaging. If you have any questions about this policy please get in touch.

Reviews

About us

 

At Peak Pharmacy Online, we prioritize your well-being. Enjoy free delivery on orders over £35, and experience genuine UK pharmacy products with transparent, friendly service. Learn more About Us 

Peak Pharmacy - Horizon Chesterfield
  • GSK Logo - Malarone
  • Lilly Logo - Mounjaro
  • Novartis Logo
  • Proctor and Gamble Logo
  • Roche Logo
  • Teva Pharmaceuticals Logo
Popular Treatments
We've found a few items you may be interested in